Overdose Prevention

Overview

Learn how to recognize and respond to the signs of an overdose. NYHRE’s UPRISE Peers teach intravenous drug users how to administer such life-saving techniques as mouth-to-mouth resuscitation and how to administer naloxone, a drug that can reverse an overdose in progress. Sessions take place at NYHRE’s street-side, Syringe Exchange Program sites and at our Bronx and Manhattan offices.

KEY FACTS

105+

people lost daily due to overdose

300+

people each year are provided with naloxone kits,

and many more are trained to respond to overdose.

< more content to be added>

About

Overdose is the leading cause of accidental death in New York - higher than car accidents. Nation-wide we are facing an epidemic and losing 105 people every day to overdose. But this doesn’t have to be the case. Overdose is preventable and reversible. NYHRE’s Overdose Prevention Program provides people who use drugs and the people that love them with the knowledge and the tools they need to avoid an overdose or to save their lives by appropriately responding to an overdose.

The program focuses on training participants who use drugs in how to prevent and respond to opiate overdose using rescue breathing and the administration of naloxone. Trainings are delivered weekly at our drop-in location, and twice-monthly at our street-based syringe exchange sites. Peers are also trained on safer injecting practices, signs and symptoms of drug overdose, and ways to prevent overdose so that they can pass along the information to our participants while conducting outreach.

Responding to overdose